Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


exercise
Oct 20, 2001

Hi, this may seem like a redundant question, butIm 42, on the cocktail, cd4 300, viral load undetectable. I play competitive squash- you know, where you beat the crap out of a little ball against a wall. Im on the court 5 days/week for about 1.5 hours/day, then I do some weights, but not a lot. Im having some of that fat stuff happening (shit happens). It seems like that fasha- Im not sure of the spelling- the connective tissue that joins skin to muscle- is going away and Im left with loose skin. I dont know if this is related to HIV/medication. My question has 2 parts: might I be playing squash too much and might this accelerate this fat thing? You people have no idea, but you are life savers.

Thanks,

Josh

Response from Dr. Henry

Exercise would not be expected to play much of a role in lose of fat (which can make your skin seem looser). I would make sure your hormone levels are OK (ie testosterone) and look at your HIV regimen regarding its role in the fat loss. You should discuss with your HIV doc to see if there is evidence supporting a diagnosis of lipodystrophy. Aging, time with HIV, low HIV levels on treatment, good T-helper cell rebounds on treatment-all contribute to the problem. A number of clinical trials are under way examing the why and how to treat issues. For now-I would continue your exercise. KH



Previous
high MCV and MCH
Next
elavil and neurontin

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement